Forum

Liver

Hi I’ve had 79 infusions of tysabri but in the last two months I had a months relapse and Urticaria which resulted in needing a blood test.i then received a call stating my liver function was high and was admitted to hospital.Has anyone else had a problem with their liver whilst being on tysabri?

Hi Sarah,

I’m not taking Tysabri but a couple of the other drugs that I use can cause adverse liver function side-effects. I see my GP every 6 months for a blood test.

Best wishes,

Anthony

me too…but not on tysabri…last year, following a routine blood test, i was told my liver function was high…dunno why…they didnt seem to want to tell me much…just did another test a month later and it was normal again.

i guess all the meds we constantly take, will have an effect sometime.

but as long as you are being monitored, I guess it`s ok.

pollsx

My liver has gone bananas as a result of drug treatments 3 times now. And Tysabri was one of the drugs which caused the LFTs to be elevated. So I had to stop. My LFTs are now checked fairly regularly as a result.

But I wouldn’t have expected that you’d have a problem with the liver caused by Tysabri after 79 infusions. Mine was after 4 monthly infusions. So probably bears very little relation to your problem.

It is of course possible to have auto-immune hepatitis. And having one auto-immune disease can make you more prone to another. But there are clear markers in the blood which would indicate your raised liver enzymes are caused by AI hepatitis.

It sounds like you need to talk to your doctors about what’s caused yours. If you exclude Tysabri from potential causes (and surely that can’t be the primary cause?) then you need to figure out what’s caused it.

Sue